AIDS OR FEAR&STRESS AND FATIGUE

Question

DEAR DOCTOR ROBERT. EXCUSE ME BUT I HAVE TO MAKE SOME CORRECTIONS TO CLARIFY MY PROBLEM. RECENTLY I WAS TOLD TO REPEAT THE TEST FOR HIV. MAY BEE I AM HIV POSITIVE. DURING THIS PERIOD (14 DAYS) I HAVE GREAT ADRENALIN SECRETION (TERROR) I AM GOING CRAZY I COULD NOT SLEEP WITHOUT MEDICINES AND I AM VERY STRESSED MY BODY TEMPERATURE IS NOW ALWAYS 37.2 C . I KNOW MY SELF, WHEN I HAVE A GREAT TERROR I IMMEDIATELY GOT STRESSED AND MY BODY TEMPERATURE GOES HIGH FIGURED IT NOW . TO PREVENT ANY BANAL INFECTION I USE INITIALLY FLAGYL (Metronidazole) FOR 5 DAYS THEN ACICLOVIR (ANTI HERPES) FOR OTHER THREE DAYS. AMOXICYLLIN AND CLAVULANIC ACID FOR THREE DAYS ( I HAVE USED IT ONE TWO MONTHS AGO AGAINST AN INFECTION CAUSED BY AN PIECE OF PLASTIC PRICKLED IN MY GINGIVA SOME TIME AGO) AND WHEN A HAD THE TEMPERATURE STILL 37,2C I BEGIN NEWLY THE SAME ANTIBIOTIC. I HAVE TO STRESS THAT MAYBE I HAVE ABUSED IN THIS ANTIBIOTIC TREATMENT, FOR EVERY LITTLE THING SORE THROAT I USED IT.
AFTER A DAY A WAS VERY ILL MY TONG WITH FUL WITH RUSH AND I FELT MYSELF VERY WEAK I COULDN'T EVEN STAND OUT FOR A EVEN 15 MINUTES BECAUSE I WAS COVERED WITH COLD SWEET . THE TEMPERATURES WAS NORMAL AT 5 PM TILL 11PM THEN IT GOES HIGHER AND DURING THE NIGHT IT WENT NORMAL 36,6C BUT I HAD A LOT OF SWEAT SINCE IN THE MORNING WHEN THE TEMPERATURE IS 37.2C. I AM USING KETOCONAZOL AND AFTER 5 DAYS I AM BETTER BUT STILL NOT STRONG AS BEFORE AND NOT TO MUCH SWEAT DURING THE NIGHT, IS THAT A SIGN OF AIDS? OR IT'S MY HYPER SENSIBILITY ABOUT ANY BAD NOTICE?

WAITING FOR YOU DEAR DOCTOR AND EXCUSING FOR MY ENGLISH (I AM FROM ITALY) BEST REGARDS GIORDI

Answer

Buon Giorno Giordi,

I think your fatigue and weakness are most likely related to stress and anxiety, while you await your HIV test result. I also don't think it's a good idea to try to "prevent" infections with the medications you are using - Flagyl, acyclovir, amoxicillin and clavulanic acid (Augmentin), ketoconazole, etc. Taking antibiotics, antifungals, and antivirals without a specific need only leads to problems with side effects and drug resistance, if the drugs aren't taken properly or for the correct amount of time. So, do you have HIV? Only your blood tests will be able to determine that. Is your thrush HIV-related? I would doubt it. It's more likely due to all the antibiotics you've been taking! What about the fevers? Well, your temperature elevation is very mild and intermittent. I doubt it's significant. The sweats may be more from anxiety and stress than fever. So, what to do? Well, stop taking all that unnecessary medication. Try to reduce your stress/anxiety levels with exercise, rest, and if needed, some counseling with your doctor or a therapist. When I'm in Italy and feeling stressed, I find that a nice bowl of gnocchi with calamari sauce, garlic bread, and a mellow red wine usually work well for me.

Your English is better than my Italian, but tenti di non preoccuparsi. Aspetti suoi risultati. Mangi molti gnocchi. Buona fortuna!

Dr. Bob